Alert archive / Wisconsin / Freeze Warnings in 2017
Freeze Warning 3, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at May 18, 2017, 2:50 PM CDT for 8 counties in Wisconsin. It took effect at May 18, 2017, 10:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2017, 2:50 PM CDT (19:50 UTC)
- In effect from
- May 18, 2017, 10:00 PM CDT
- Expired
- May 19, 2017, 7:25 AM CDT
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
440 WWUS73 KGRB 181950 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 250 PM CDT Thu May 18 2017 WIZ005-010>013-018-019-021-190400- /O.NEW.KGRB.FZ.W.0003.170519T0300Z-170519T1400Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Northern Oconto County- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Mountain, Lakewood, and Townsend 250 PM CDT Thu May 18 2017 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT FRIDAY... The National Weather Service in Green Bay has issued a Freeze Warning, which is in effect from 10 PM this evening to 9 AM CDT Friday. * TEMPERATURE...Temeratures are expected to fall into the middle to upper 20s tonight. * IMPACTS...If left unprotected, cold-sensitive plants and crops are likely to be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will kill crops and other sensitive vegetation. && $$ WIZ020-030-031-035>037-045-073-074-190400- /O.NEW.KGRB.FR.Y.0004.170519T0500Z-170519T1400Z/ Menominee-Marathon-Shawano-Wood-Portage-Waupaca-Waushara- Southern Marinette County-Southern Oconto County- Including the cities of Keshena, Neopit, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Redgranite, Wautoma, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 250 PM CDT Thu May 18 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT FRIDAY... The National Weather Service in Green Bay has issued a Frost Advisory, which is in effect from midnight tonight to 9 AM CDT Friday. * TEMPERATURE...Temeratures are expected to fall into the lower to middle 30s tonight. * IMPACTS...If left unprotected, cold-sensitive plants may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Kurimski
3 follow-up statements
397 WWUS73 KGRB 190210 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 910 PM CDT Thu May 18 2017 WIZ005-010>013-018-019-021-191000- /O.CON.KGRB.FZ.W.0003.170519T0300Z-170519T1400Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Northern Oconto County- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Mountain, Lakewood, and Townsend 910 PM CDT Thu May 18 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT FRIDAY... * TEMPERATURE...Temperatures are expected to fall into the middle to upper 20s tonight. * IMPACTS...If left unprotected, cold-sensitive plants and crops are likely to be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will kill crops and other sensitive vegetation. && $$ WIZ020-030-031-035>037-045-073-074-191000- /O.CON.KGRB.FR.Y.0004.170519T0500Z-170519T1400Z/ Menominee-Marathon-Shawano-Wood-Portage-Waupaca-Waushara- Southern Marinette County-Southern Oconto County- Including the cities of Keshena, Neopit, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Redgranite, Wautoma, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 910 PM CDT Thu May 18 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT FRIDAY... * TEMPERATURE...Temperatures are expected to fall into the lower to middle 30s tonight. * IMPACTS...If left unprotected, cold-sensitive plants may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be damaged or killed if left unprotected. && $$ JS
847 WWUS73 KGRB 190936 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 436 AM CDT Fri May 19 2017 WIZ005-010>013-018-019-021-191400- /O.CON.KGRB.FZ.W.0003.000000T0000Z-170519T1400Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Northern Oconto County- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Mountain, Lakewood, and Townsend 436 AM CDT Fri May 19 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Temperatures will remain in the upper 20s to low 30s. * IMPACTS...Cold-sensitive plants and crops are likely to be damaged or killed if not covered or brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will kill crops and other sensitive vegetation. && $$ WIZ020-030-031-035>037-045-073-074-191400- /O.CON.KGRB.FR.Y.0004.000000T0000Z-170519T1400Z/ Menominee-Marathon-Shawano-Wood-Portage-Waupaca-Waushara- Southern Marinette County-Southern Oconto County- Including the cities of Keshena, Neopit, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Redgranite, Wautoma, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 436 AM CDT Fri May 19 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Temperatures will remain in the low to middle 30s. * IMPACTS...Cold-sensitive plants may be damaged if not brought inside or covered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be damaged or killed if left unprotected. && $$
411 WWUS73 KGRB 191225 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 725 AM CDT Fri May 19 2017 WIZ005-010>013-018-019-021-191330- /O.CAN.KGRB.FZ.W.0003.000000T0000Z-170519T1400Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Northern Oconto County- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Mountain, Lakewood, and Townsend 725 AM CDT Fri May 19 2017 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Green Bay has cancelled the Freeze Warning. Temperatures across the region have risen into the middle to upper 30s. Therefore the Freeze Warning has been cancelled. $$ WIZ020-030-031-035>037-045-073-074-191330- /O.CAN.KGRB.FR.Y.0004.000000T0000Z-170519T1400Z/ Menominee-Marathon-Shawano-Wood-Portage-Waupaca-Waushara- Southern Marinette County-Southern Oconto County- Including the cities of Keshena, Neopit, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Redgranite, Wautoma, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 725 AM CDT Fri May 19 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Green Bay has cancelled the Frost Advisory. Temperatures across the region have risen into the upper 30s to lower 40s. Therefore the Frost Advisory has been cancelled. $$ Kurimski
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at May 18, 12:15 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, May 18, 12:15 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1215 PM CDT Thu May 18 2017 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Friday Issued at 418 AM CDT Thu May 18 2017 The unseasonably strong upper system that produced severe thunderstorms across parts of the area yesterday afternoon and evening will weaken as it moves off into the upper ridge over the northeastern United States. As it does so, the surface system will quickly exit bringing the showers to an end during the afternoon hours. Heavy rain is possible for awhile this morning across the far north. It will turn much colder from north to south today as the cold front goes by, with steady or falling temperatures in most areas. Surface high pressure will build in quickly tonight as a an upper ridge approaches from the west. The models forecast very dry air to accompany the high, with precipitable water values of .15 to .25 inches being near record low values for this time of the year. With a cold start to the evening and clearing skies, temperatures should fall quickly in central and northcentral Wisconsin, with freezing temperatures possible. A frost advisory or freeze warning may be issued later today. A frost is not likely across eastern Wisconsin where winds will be slow to diminish and the warmth of the lake and bay will keep temperatures around 40F. Friday looks to be dry until late in the day. Increasing clouds will hold temperatures about 5 to 10 degrees below normal. .LONG TERM...Friday Night Through Wednesday Issued at 418 AM CDT Thu May 18 2017 A return to southerly flow aloft and a surface low approaching the state from the southwest will bring warmer temperatures and wet weather back to the area. Daytime high temperatures are expected to gradually warm to near normal by Monday, before cooler air moves in behind a passing up upper level trough. There is a chance for showers starting Friday night, ahead of the approaching surface low. Thunderstorms are possible Saturday afternoon and evening. Rain chances drop off after Saturday night with the arrival of the dry slot. Model QPF fields vary, so there are mainly just slight chance PoPs through the early part of next week. && .AVIATION...for 18Z TAF Issuance Issued at 1215 PM CDT Thu May 18 2017 A cold front has effectively ended showers at the TAF sites early this afternoon as cooler air is filtering in from the northwest. Most areas are currently MVFR and should slowly improve to VFR around sunset with clear skies expected later tonight. Frost is possible on aircraft early friday morning northwest of a Stevens Point to Iron Mountain line. Some mid and high clouds are expected to stream in late Friday morning into Friday afternoon ahead of the next approaching low pressure system. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......MG AVIATION.......Kurimski
Hazardous weather outlook, May 18, 3:49 AM CDT, 11 hours 1 minute before
Hazardous Weather Outlook National Weather Service Green Bay WI 349 AM CDT Thu May 18 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-190900- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 349 AM CDT Thu May 18 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Showers will end from west to east today, but many streams and rivers are likely to run high due to the recent rainfall. A frost or freeze is possible tonight across northcentral and parts of central Wisconsin. A frost advisory or freeze warning may be issued later today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms with heavy rain are possible Saturday afternoon and evening but the threat of severe storms appears low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-190900- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 349 AM CDT Thu May 18 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight A strong cold front moving south across the area today will produce an abrupt wind shift to the north and could create conditions hazardous to mariners. A period of gale force winds are possible north of Sturgeon Bay. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a chance for thunderstorms Saturday afternoon and evening. RDM/MG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:13 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 50 min |
| May 17, 7:44 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon, Oneida | 29 min |
| May 17, 7:59 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Menominee, Portage, Shawano, Waupaca | 61 min |
| May 17, 8:10 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Oneida, Vilas | 37 min |
| May 17, 8:15 PM CDT | River Flood Advisory | GRB | Florence, Marinette | 36 hr |
| May 17, 8:15 PM CDT | River Flood Advisory | GRB | Florence, Marinette | 36 hr |
| May 17, 8:22 PM CDT | Special Marine Warning | GRB | 113 min | |
| May 17, 8:37 PM CDT | Areal Flood Advisory | GRB | Lincoln, Marathon, Portage, Wood | 12 hr |
| May 17, 8:39 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette | 31 min |
| May 17, 8:54 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Waushara, Wood | 44 min |
| May 17, 9:01 PM CDT | River Flood Warning | GRB | Wood | 51 hr |
| May 17, 9:03 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Oconto | 16 min |
| May 17, 9:26 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Marathon, Outagamie, Portage, Shawano, Waupaca and 2 more | 49 min |
| May 17, 9:34 PM CDT | Special Marine Warning | GRB | 116 min | |
| May 17, 10:14 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc, Oconto, Outagamie and 1 more | 61 min |
| May 17, 10:29 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marinette, Menominee, Oconto | 28 min |
| May 17, 10:48 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 42 min |
| May 17, 11:20 PM CDT | Special Marine Warning | GRB | 85 min | |
| May 18, 4:01 AM CDT | Gale Warning | GRB | 17 hr | |
| May 18, 4:01 AM CDT | Small Craft Advisory | GRB | 24 hr | |
| May 18, 4:51 AM CDT | River Flood Advisory | GRB | Florence, Marinette | 36 hr |
| May 18, 4:51 AM CDT | River Flood Advisory | GRB | Florence, Marinette | 36 hr |
| May 18, 4:51 AM CDT | River Flood Advisory | GRB | Marinette | 36 hr |
| May 18, 5:29 AM CDT | Areal Flood Warning | GRB | Marathon | 12 hr |
| May 18, 6:37 AM CDT | River Flood Warning | GRB | Lincoln | 62 hr |
| May 18, 6:37 AM CDT | River Flood Warning | GRB | Marathon | 4 days |
| May 18, 6:46 AM CDT | River Flood Warning | GRB | Lincoln, Marathon | 62 hr |
| May 18, 7:29 AM CDT | River Flood Warning | GRB | Wood | 27 hr |
| May 18, 9:51 AM CDT | River Flood Warning | GRB | Marathon | 57 hr |
| May 18, 2:50 PM CDT | Frost Advisory | GRB | Marathon, Marinette, Menominee, Oconto, Portage, Shawano and 3 more | 17 hr |
Nearby
Freeze Warnings in Wisconsin, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.